Texas, 2006

Drought in Texas, June 1 to 30, 2006

June 1 to 30, 2006 · NWS CRP · 15 events in 15 counties and zones

Scattered and very beneficial rainfall fell across portions of the Coastal Bend and Victoria Crossroads during the month of June, providing some relief to long-term drought conditions, yet producing flash flooding in some areas. The rainfall episode of May 28th through June 2nd across portions of the Coastal Bend and Victoria Crossroads, in particular Nueces and Kleberg counties, produced some…

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Scattered and very beneficial rainfall fell across portions of the Coastal Bend and Victoria Crossroads during the month of June, providing some relief to long-term drought conditions, yet producing flash flooding in some areas. The rainfall episode of May 28th through June 2nd across portions of the Coastal Bend and Victoria Crossroads, in particular Nueces and Kleberg counties, produced some rainfall amounts in excess of 10 inches. Additional rainfall impacted the Victoria area and Northern Coastal Bend on June 18th, with some locations seeing rainfall of 1 to 2 inches. On June 20th very heavy rainfall was observed across Calhoun county as well as portions on Aransas, Refugio and Victoria counties. Some locations across Calhoun county observed 10 to 15 inches of rainfall on the 20th.Unfortunately much lesser amounts during the month were observed further west, across the Rio Grande Plains, and further northwest in the Nueces and Frio River basins.The Corpus Christi International Airport recorded a beneficial 11.19 inches of rainfall during June of 2006, which was 7.66 inches above normal. Most of this fell during the early morning hours of June 1st. The Victoria Regional Airport recorded 4.72 inches, which was 0.24 inches below normal. The Laredo International Airport only recorded 1.85 inches of rainfall, which was 1.14 inches below normal.By the end of the month the U.S. Drought Monitor showed exceptional drought conditions persisting across the Rio Grande Plains. Severe to extreme drought conditions were indicated across the Western Coastal Bend. Conditions across the coastal counties and Victoria Crossroads improved to moderate drought conditions to abnormally dry conditions.Some locations across the Coastal Bend and Victoria Crossroads saw improvement in soil conditions, providing relief to growing crops. But some locations across the Northern Coastal areas received too much rainfall and crop damage likely occurred. Rainfall across the Western Coastal Bend and Rio Grande Plains was insufficient and did not provided significant relief to soil conditions, and crops still struggled. Many ranchers were still relying on hay to feed cattle, and in some locations ranchers continued to diminish their herd sizes.Reservoir levels continued to slowly fall at Choke Canyon Reservoir and Lake Corpus Christi. The capacity at Choke Canyon at the end of June stood at 81.9%. Lake Corpus Christi fell to around 39% by the end of June. Lake Amistad pool levels also continued to slowly fall. The Coleto Creek Reservoir rose slightly.The wildfire danger decreased significantly across the coastal counties and Victoria Crossroads, but remained high across western portions of the Coastal Bend and over the Rio Grande Plains. No significant wildfires were reported over the month of June across South Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 31, 7:15 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, May 31, 7:15 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
815 PM CDT WED MAY 31 2006

.UPDATE...OTHER THAN A CLUSTER OF SHOWERS OFFSHORE AND EXTENDING
INLAND NEAR ROCKPORT AND REFUGIO...RADAR PRETTY QUIET ATTM. PESKY
TROUGH OVER THE OFFSHORE WATERS THAT MODELS HAVE HAD SUCH A TIME
TIME FIGURING OUT...IS ONCE AGAIN PROGGED TO MOVE FURTHER WEST
OVERNIGHT. ALTHOUGH THE MODELS HAVE BEEN OVERDOING THE WESTWARD
MOVEMENT OF THIS SYSTEM...IT HAS DEFINITELY MOVED MUCH CLOSER TO
THE COAST AND EXPECT MORE SHOWER AND THUNDERSTORM ACTIVELY TO
DEVELOP TONIGHT INTO THURSDAY. APPEARS ANY HEAVY RAINFALL TONIGHT
SHOULD BE LOCALIZED AND DECIDED TO LET THE FLASH FLOOD WATCH
EXPIRE. ALSO LOWERED POPS THE RANGE FROM LIKELY ALONG THE IMMEDIATE
COAST AND OFFSHORE TO 20 PERCENT FAR WRN ZONES...ONLY MENTIONING
HEAVY RAINFALL POSSIBILITY ALONG THE COAST AND OFFSHORE AFTER
MIDNIGHT. TENDED FOR MORE ACTIVITY DURING LATE NIGHT PERIOD WHEN
CONVECTION SHOULD REDEVELOP ALONG THE COAST. ALSO MADE MINOR
TWEAKS TO WINDS AND CLOUDS.

&&

.MARINE...WITH THE SFC TROUGH RIGHT ALONG THE COAST...WINDS NOT AS STRONG
TONIGHT AS PREVIOUS FEW NIGHT. EXPECT FLOW TO GENERALLY REMAIN IN
10 TO 15 KNOT RANGE.

&&

.AVIATION...CHALLENGE IN TAFS IS THE TIMING OF THE PRECIP. MODELS
(MAINLY GFS) PROG STRONG COASTAL CONVERGENCE 06Z THRU 18Z NR KCRP.
HAVE PUT IN CATEGORICAL PRECIP KCRP THRU 19Z...AT KALI 15Z THRU
19Z...AND KVCT 13Z THRU 22Z. AT KLRD...ONLY HAVE CATEGORICAL POPS
AFT 20Z. HAVE THUNDER IN TAFS AFTER 13Z...AS FEEL THAT DAYTIME
HEATING WILL BE NEEDED FOR SCATTERED/NUMEROUS THUNDER (ISOLD THUNDER
PSBL BFR THAT). EXPECT MVFR CIGS TO FORM THIS EVENING...THEN MVFR
CIGS WITH THUNDER MOST LOCATIONS. AS TROF MOVES TOWARD COAST...WINDS
SHOULD BECOME NE OR N...WITH WINDS BCMG ELY IN THE AFTN ALL BUT KLRD
WHICH SHOULD RMN NE WITH LOW EAST OF AREA.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MJG...UPDATE
GW...AVIATION
Hazardous weather outlook, May 31, 4:44 AM CST, 19 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 AM CDT WED MAY 31 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
544 AM CDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS PORTIONS OF SOUTH TEXAS TODAY...MAINLY NORTHEAST OF
INTERSTATE 37. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO THE
TROPICAL NATURE OF THE AIRMASS AND SLOW MOVEMENT OF SOME OF THE
STORMS. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH THIS EVENING
FOR ARANSAS...CALHOUN...GOLIAD...REFUGIO AND VICTORIA COUNTIES.

IN ADDITION...SOME OF THESE STORMS ACROSS SOUTH TEXAS THIS
AFTERNOON AND TONIGHT COULD PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST
THURSDAY. LOCALLY HEAVY RAINFALL AND FLOODING ARE POSSIBLE...
ESPECIALLY OVER THE VICTORIA CROSSROADS REGION AND COASTAL BEND.
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DECREASE FRIDAY AND
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

76/87

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Aransas

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Aransas forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Drought, Bee

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Bee forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Drought, Calhoun

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Drought, Duval

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Duval forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Drought, Goliad

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Goliad forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Drought, Jim Wells

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Drought, Kleberg

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Drought, La Salle

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
La Salle forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Drought, Live Oak

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Drought, McMullen

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
McMullen forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

Drought, Nueces

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Nueces forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Drought, Refugio

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Refugio forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Drought, San Patricio

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Drought, Victoria

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Victoria forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Drought, Webb

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Webb forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518904, 5518905, 5518906, 5518907, 5518908, 5518909, 5518910, 5518911, 5518912, 5518956, 5518957, 5518958, 5518959, 5518960, 5518961.